Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


second opinion re meds causing lypodystrophy
Jun 10, 2004

I am a healthy 40-year old woman, positive 15 years, taking Sustiva, Viracept and Ziagen for about 5 years. Undetectable viral load and T-cells in 700 range. With this regimen, have had marked lypodystrophy. Am also concerned about long-term negative side effects.

I trust my doctor, but she is very conservative. I would like the names of 2 or 3 well-reputed, cutting-edge physicians to consult for second opinion regarding medication holiday or other treatment alternatives. Am willing to travel.

Thank you.

Response from Dr. Lee

Lypodystrophy is a very disturbing effect of HIV and may be exacerbated by certain of the medications used to treat HIV. You are actually on a regimen with elements that have relatively low reported incidences of body fat changes. However, there may be additional treatments for your situation. I would suggest that you start by asking your doctor what else may be done. If she has no additional suggestions, you could ask her for a referral for additional help (most docs should be ok with such a request). If she has no suggestions, consult the HIV Medical Association or the or the American Academy of HIV Medicine which have referral lists. REmember that treatment of HIV is prolonging your life and carefully consider any treatment interruption.

Be well.



Previous
Options - again
Next
Just Started Treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement